Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 83, NWS Melbourne, FL

June 10, 2025Lake County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2025, 8:29 PM EDT for Lake County, Volusia County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2025, 8:29 PM EDT (00:29 UTC)
Expired
Jun 10, 2025, 8:48 PM EDT
In force
19 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 131 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KNIP), launched 00:00Z, 0.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2025-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2025-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

515 
WUUS52 KMLB 110029
SVRMLB
FLC069-127-110115-
/O.NEW.KMLB.SV.W.0083.250611T0029Z-250611T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
829 PM EDT Tue Jun 10 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northern Lake County in east central Florida...
  Northwestern Volusia County in east central Florida...

* Until 915 PM EDT.

* At 828 PM EDT, a severe thunderstorm was located over Lake George,
  or 8 miles northwest of Pierson, moving northeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pierson, Lake George, Astor, Seville, and Bakerstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake George, get away from the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2936 8142 2916 8149 2915 8164 2928 8164
      2930 8165 2931 8167 2932 8168 2938 8145
      2940 8143 2940 8142
TIME...MOT...LOC 0028Z 243DEG 5KT 2931 8157 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Schaper
1 follow-up statement
821 
WWUS52 KMLB 110048
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
848 PM EDT Tue Jun 10 2025

FLC069-127-110057-
/O.CAN.KMLB.SV.W.0083.000000T0000Z-250611T0115Z/
Lake FL-Volusia FL-
848 PM EDT Tue Jun 10 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 2936 8142 2916 8149 2915 8164 2928 8164
      2930 8165 2931 8167 2932 8168 2938 8145
      2940 8143 2940 8142
TIME...MOT...LOC 0045Z 243DEG 5KT 2932 8154 

$$

Schaper

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:58 PM EDT, 1 hour 31 minutes earlier. Its key messages:

  • Issued at 201 PM EDT Tue Jun 10 2025
  • Hot and humid this week with peak heat indices up to 105
  • There is a Marginal Risk (1/5) for strong to severe storms today for central and northern portions of the forecast area
  • A Moderate Risk for rip currents continues at area beaches
Area forecast discussion, Jun 10, 6:58 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
658 PM EDT Tue Jun 10 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 201 PM EDT Tue Jun 10 2025

- Hot and humid this week with peak heat indices up to 105

- There is a Marginal Risk (1/5) for strong to severe storms today
  for central and northern portions of the forecast area

- A Moderate Risk for rip currents continues at area beaches

&&

.PREVIOUS DISCUSSION...
Issued at 201 PM EDT Tue Jun 10 2025

Rest of Today-Tonight...Showers and storms have developed along
the sea breeze as of around 230 PM. A storm near Melbourne was
reported to have produced sub-severe hail, so far. As the sea
breeze moves inland, this activity will continue to have the
ability to produce generally small hail (the 15Z XMR sounding
found 500mb temperatures around -7.5C, though melting can be
expected), as well as gusty winds to around 60 mph. The greatest
threat for strong to severe storms will be along the sea breeze
collision later this afternoon. Current CAM guidance suggests this
occurring near or just west of Orlando between 7-9 PM. Boundary
collisions will likely maintain showers and storms through around
10-11 PM, before drier conditions prevail the remainder of the
overnight hours. Hot conditions persist in areas that have yet to
see any rainfall yet today, though temperatures have cooled nicely
in the rain, with Melbourne currently at 76 degrees (its low for
the day). Overnight lows are forecast in the lower to mid-70s.

Wednesday-Monday...The Atlantic ridge axis will continue to lift
northward through late week, reaching the Georgia/South Carolina
area by the weekend. This will lead to prevailing southeasterly
flow across the local region and a dominant east coast sea breeze.
Thus, the highest coverage will move increasingly into the
interior/western half of the peninsula. Have maintained PoPs close
to the climatological average of 40-60%, rather than the
typically high NBM. Wednesday looks to be the best chance for
showers and storms, with up to 70% forecast west or Orlando.
Strong storms will remain a threat, with DCAPE values up to around
1000 J/kg potentially producing wind gusts up to around 50 mph.
By this weekend, building upper level ridging and another slug of
Saharan will likely limit PoPs, so the current forecast may be a
bit overzealous.

Late weekend into early next week, the ridge axis is forecast to
once again drift southward towards the local area. This would lead
to a return of southerly flow and a more centralized sea breeze
collision over the peninsula. Less coverage of showers and storms
would increase temperatures and heat indices, possibly close to
heat advisory criteria (108). For now, have maintained highs
upper 80s/lower 90s and peak heat indices up to 106F.

&&

.MARINE...
Issued at 201 PM EDT Tue Jun 10 2025

The Atlantic ridge axis will continue to drift well north of the
local area through late week. This will support southeast flow
into the weekend. Offshore-moving showers and storms today will
remain increasingly over the interior during this period, limiting
the amount of coverage during the afternoons, but increasing the
likelihood of overnight/early morning showers and storms over the
waters. By Sunday, the ridge axis is forecast to move southward
once again, veering prevailing flow southerly. Winds 15 kts or
less. Seas 2-3 ft.

&&

.AVIATION...
(00Z TAFs)
Issued at 646 PM EDT Tue Jun 10 2025

VFR conditions outside of convection. SCT-NUM nearly stationary
+TSRA developing across and around the Orlando Metro area from
boundary collisions. Expect this activity to propagate northeast
through 00Z-01Z, possibly making it to KDAB before diminishing
after 02Z. Quiet across the area after 04Z through Wednesday
morning, as becomes more S-SE. The sea breeze develops around
16Z-17Z, ushered inland faster than previous days by the more
onshore flow, with a collision near to west of KLEE. Highest
SHRA/TSRA chances west of the Orlando terminals, INVOF KLEE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  90  73  89 /  30  50  20  50
MCO  75  92  75  89 /  60  60  30  60
MLB  76  87  76  87 /  20  50  30  50
VRB  75  88  74  88 /  20  50  30  50
LEE  75  92  74  90 /  60  70  40  60
SFB  75  92  75  90 /  50  60  20  60
ORL  75  91  76  89 /  60  60  30  60
FPR  75  87  74  87 /  20  50  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Leahy
AVIATION...Haley

In the hours before

Special weather statement, Jun 10, 6:28 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
628 PM EDT Tue Jun 10 2025

FLZ045-046-102300-
Orange FL-Seminole FL-
628 PM EDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND WEST
CENTRAL ORANGE COUNTIES THROUGH 700 PM EDT...

At 628 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlovista, or over Pine Hills. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts 40 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Altamonte Springs, Ocoee, Winter Garden, and Winter Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.

&&

LAT...LON 2868 8136 2858 8131 2849 8136 2849 8158
      2861 8158
TIME...MOT...LOC 2228Z 061DEG 3KT 2855 8143

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jun 10, 6:54 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
654 PM EDT Tue Jun 10 2025

FLZ045-046-053-144-102330-
Osceola FL-Orange FL-Seminole FL-Southern Lake County FL-
654 PM EDT Tue Jun 10 2025

...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
SEMINOLE... SOUTHWESTERN LAKE...WESTERN ORANGE AND NORTHWESTERN
OSCEOLA COUNTIES THROUGH 730 PM EDT...

At 652 PM EDT, Doppler radar was tracking strong thunderstorms near
Lake Louisa, or 11 miles south of Groveland, moving north at 5 mph.

HAZARD...Wind gusts of 45 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs, and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of funnel clouds and
potentially a brief tornado. If a funnel cloud or tornado is
spotted, move indoors and report your sighting to the National
Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.

&&

LAT...LON 2851 8195 2856 8169 2874 8155 2865 8115
      2821 8153 2826 8156 2826 8166 2835 8166
      2835 8179 2836 8179 2836 8186 2835 8186
      2835 8196
TIME...MOT...LOC 2252Z 195DEG 6KT 2841 8178

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Schaper
Special weather statement, Jun 10, 7:18 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
718 PM EDT Tue Jun 10 2025

FLZ044-045-144-110000-
Northern Lake County FL-Orange FL-Southern Lake County FL-
718 PM EDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 800 PM EDT...

At 718 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Apopka, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Apopka, Ocoee, Winter Garden, Eustis, and Tavares.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of funnel clouds or a
brief tornado. If a funnel cloud or tornado is spotted move indoors
and report your sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.

&&

LAT...LON 2868 8148 2848 8168 2861 8190 2886 8174
      2886 8150
TIME...MOT...LOC 2318Z 168DEG 13KT 2868 8161

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jun 10, 7:46 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
746 PM EDT Tue Jun 10 2025

FLZ041-110000-
Inland Volusia FL-
746 PM EDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VOLUSIA COUNTY
THROUGH 800 PM EDT...

At 746 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake George, or 7 miles southeast of Salt Springs, moving northeast
at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake George, Seville, and Bakerstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2936 8142 2923 8162 2924 8163 2927 8164
      2929 8165 2932 8168 2938 8145 2940 8143
      2940 8142
TIME...MOT...LOC 2346Z 239DEG 9KT 2930 8162

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jun 10, 7:56 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
756 PM EDT Tue Jun 10 2025

FLZ041-044>046-144-110030-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
756 PM EDT Tue Jun 10 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SEMINOLE...CENTRAL
LAKE...NORTHWESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 830
PM EDT...

At 756 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Griffin to near DeBary. Movement was
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, Sanford, Apopka, DeLand, and Leesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2896 8195 2896 8166 2900 8166 2899 8117
      2875 8132 2875 8195
TIME...MOT...LOC 2356Z 206DEG 12KT 2885 8185 2886 8139

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Jun 10, 8:25 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
825 PM EDT Tue Jun 10 2025

FLZ041-044-110115-
Northern Lake County FL-Inland Volusia FL-
825 PM EDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES THROUGH 915 PM EDT...

At 825 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cassia, moving northeast at 15 mph.

HAZARD...Wind gusts 40 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, DeLand, Orange City, Lake Helen, and Pierson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2926 8142 2926 8139 2907 8105 2883 8124
      2895 8155 2905 8165 2905 8164 2928 8164
      2930 8165 2931 8167 2932 8168 2938 8145
      2940 8143 2940 8142
TIME...MOT...LOC 0025Z 203DEG 13KT 2898 8143

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:25 PM EDTSpecial Weather StatementMLBVolusia50 min
Jun 10, 8:58 PM EDTSpecial Weather StatementMLBVolusia62 min
Jun 10, 9:29 PM EDTSpecial Marine WarningMLB61 min
Jun 10, 9:42 PM EDTSevere Thunderstorm WarningMLBVolusia18 min
Jun 11, 2:25 PM EDTSpecial Weather StatementMLBIndian River35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.